Alert archive / Michigan / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 39, NWS Detroit, MI

August 27, 2018Lapeer County, Tuscola County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Aug 27, 2018, 12:58 AM EDT for Lapeer County, Tuscola County, Michigan. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 27, 2018, 12:58 AM EDT (04:58 UTC)
Expired
Aug 27, 2018, 2:00 AM EDT
In force
62 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Lapeer County, MI, Tuscola County, MI

The radar

The Detroit radar (KDTX), 97 km from the middle of the area, began a volume at 05:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 27, 1:27 AM EDTTSTM WND DMGKingston, MITUSCOLA COUNTY DISPATCH REPORTED SEVERAL TREES DOWN AROUND THE KINGSTON AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 5.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2018-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1360 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2018-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1360 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1055 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted.

443 
WUUS53 KDTX 270458
SVRDTX
MIC087-157-270600-
/O.NEW.KDTX.SV.W.0039.180827T0458Z-180827T0600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Detroit/Pontiac MI
1258 AM EDT MON AUG 27 2018

The National Weather Service in Detroit/Pontiac has issued a

* Severe Thunderstorm Warning for...
  Tuscola County in southeastern Michigan...
  North central Lapeer County in southeastern Michigan...

* Until 200 AM EDT.

* At 1258 AM EDT, severe thunderstorms were located along a line
  extending from Quanicassee to near Millington, moving east at 35
  mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Severe thunderstorms will be near, 
  Fairgrove around 105 AM EDT.
  Akron around 110 AM EDT.
  Unionville around 115 AM EDT.
  Mayville around 120 AM EDT.
  Kingston, Gagetown and Clifford around 135 AM EDT.
  Cass City around 140 AM EDT.

Other locations impacted by these severe thunderstorms include East
Dayton, Tuscola, Colling, Wilmot, Wisner, Ellington, Gilford,
Silverwood, Richville and Deford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4367 8346 4367 8312 4333 8311 4333 8312
      4325 8313 4322 8369 4360 8370 4359 8369
      4360 8368 4362 8362 4363 8363 4370 8355
      4371 8352 4370 8352 4370 8350 4372 8348
TIME...MOT...LOC 0458Z 255DEG 29KT 4359 8365 4323 8355 

HAIL...<.75IN
WIND...60MPH
 
$$

SC
5 follow-up statements
646 
WWUS53 KDTX 270506
SVSDTX

Severe Weather Statement
National Weather Service Detroit/Pontiac MI
106 AM EDT MON AUG 27 2018

MIC087-157-270600-
/O.CON.KDTX.SV.W.0039.000000T0000Z-180827T0600Z/
Tuscola MI-Lapeer MI-
106 AM EDT MON AUG 27 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM EDT
FOR TUSCOLA AND NORTH CENTRAL LAPEER COUNTIES...

At 106 AM EDT, severe thunderstorms were located along a line
extending from near Unionville to near Otter Lake, moving east at 30
mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Mayville and Unionville around 115 AM EDT.
  Clifford around 130 AM EDT.
  Kingston and Gagetown around 135 AM EDT.
  Cass City around 140 AM EDT.

Other locations impacted by these severe thunderstorms include East
Dayton, Tuscola, Colling, Wilmot, Wisner, Ellington, Gilford,
Silverwood, Richville and Deford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4367 8346 4367 8312 4333 8311 4333 8312
      4325 8313 4322 8369 4360 8370 4359 8369
      4360 8368 4362 8362 4363 8363 4370 8355
      4371 8352 4370 8352 4370 8350 4372 8348
TIME...MOT...LOC 0506Z 254DEG 28KT 4363 8352 4327 8342 

HAIL...<.75IN
WIND...60MPH
 
$$

Behnke
828 
WWUS53 KDTX 270515
SVSDTX

Severe Weather Statement
National Weather Service Detroit/Pontiac MI
115 AM EDT MON AUG 27 2018

MIC087-157-270600-
/O.CON.KDTX.SV.W.0039.000000T0000Z-180827T0600Z/
Tuscola MI-Lapeer MI-
115 AM EDT MON AUG 27 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM EDT
FOR TUSCOLA AND NORTH CENTRAL LAPEER COUNTIES...

At 114 AM EDT, severe thunderstorms were located along a line
extending from near Unionville to near Mayville, moving east at 35
mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Gagetown and Clifford around 130 AM EDT.
  Cass City around 135 AM EDT.

Other locations impacted by these severe thunderstorms include East
Dayton, Tuscola, Colling, Wilmot, Wisner, Ellington, Gilford,
Silverwood, Richville and Deford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4367 8346 4367 8312 4333 8311 4333 8312
      4325 8313 4322 8369 4360 8370 4359 8369
      4360 8368 4362 8362 4363 8363 4370 8355
      4371 8352 4370 8352 4370 8350 4372 8348
TIME...MOT...LOC 0514Z 261DEG 30KT 4363 8343 4327 8333 

HAIL...<.75IN
WIND...60MPH
 
$$

Behnke
501 
WWUS53 KDTX 270525
SVSDTX

Severe Weather Statement
National Weather Service Detroit/Pontiac MI
125 AM EDT MON AUG 27 2018

MIC087-157-270600-
/O.CON.KDTX.SV.W.0039.000000T0000Z-180827T0600Z/
Tuscola MI-Lapeer MI-
125 AM EDT MON AUG 27 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM EDT
FOR TUSCOLA AND NORTH CENTRAL LAPEER COUNTIES...

At 125 AM EDT, severe thunderstorms were located along a line
extending from near Gagetown to near Clifford, moving east at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Gagetown around 130 AM EDT.
  Cass City and Kingston around 135 AM EDT.

Other locations impacted by these severe thunderstorms include East
Dayton, Deford, Colling, Wilmot, Colwood, Wisner, Ellington,
Watrousville, Silverwood and Bay Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4367 8346 4367 8312 4333 8311 4333 8312
      4325 8313 4323 8357 4333 8350 4355 8355
      4360 8368 4362 8362 4363 8363 4370 8355
      4371 8352 4370 8352 4370 8350 4372 8348
TIME...MOT...LOC 0525Z 255DEG 29KT 4365 8332 4329 8322 

HAIL...<.75IN
WIND...60MPH
 
$$

Behnke
916 
WWUS53 KDTX 270536
SVSDTX

Severe Weather Statement
National Weather Service Detroit/Pontiac MI
136 AM EDT MON AUG 27 2018

MIC087-157-270600-
/O.CON.KDTX.SV.W.0039.000000T0000Z-180827T0600Z/
Tuscola MI-Lapeer MI-
136 AM EDT MON AUG 27 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM EDT
FOR EASTERN TUSCOLA AND NORTH CENTRAL LAPEER COUNTIES...

At 136 AM EDT, severe thunderstorms were located along a line
extending from Gagetown to near North Branch, moving east at 25 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Cass City around 140 AM EDT.

Other locations impacted by these severe thunderstorms include East
Dayton, Deford, Colling, Wilmot, Colwood, Ellington and Silverwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4367 8346 4367 8312 4333 8311 4333 8312
      4325 8313 4324 8336
TIME...MOT...LOC 0536Z 262DEG 21KT 4365 8322 4327 8317 

HAIL...<.75IN
WIND...60MPH
 
$$

Behnke
849 
WWUS53 KDTX 270558
SVSDTX

Severe Weather Statement
National Weather Service Detroit/Pontiac MI
158 AM EDT MON AUG 27 2018

MIC087-157-270607-
/O.EXP.KDTX.SV.W.0039.000000T0000Z-180827T0600Z/
Tuscola MI-Lapeer MI-
158 AM EDT MON AUG 27 2018

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TUSCOLA AND NORTH
CENTRAL LAPEER COUNTIES WILL EXPIRE AT 200 AM EDT...
    
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire.  However gusty winds
and heavy rain are still possible with these thunderstorms.

LAT...LON 4367 8346 4367 8312 4333 8311 4333 8312
      4325 8313 4324 8336
TIME...MOT...LOC 0557Z 255DEG 29KT 4369 8301 4331 8296 

$$

Behnke

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 11:46 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Aug 26, 11:46 PM EDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
1146 PM EDT Sun Aug 26 2018

.AVIATION...

Evening convection has trended farther south, within region of
greater instability inflow. The ongoing thunderstorms across wrn
Lower Mi look to impact MBS and likely FNT over the next couple
hours. Additional thunderstorms across southern Wisconsin are tied
to strengthening low level inflow. These too will trend eastward
during the course of the night, targeting MBS and FNT (possibly as
far south as PTK). With the better instability focussed to the west,
the overall trend should continue to be some weakening as these
storms push across Southeast Michigan through the night.

For DTW...The main focus for nighttime/early morning thunderstorms
will remain north of metro. Recent radar imagery remain in support
of this.

.DTW THRESHOLD PROBABILITIES...

* Low in thunderstorms tonight/early Monday morning.

&&

.PREV DISCUSSION...
Issued at 816 PM EDT Sun Aug 26 2018

UPDATE...

There appears to be a pair of convectively enhanced mid level short
wave impulses tied to the thunderstorm complex now pushing across
central Lake Michigan. One wave is heading toward northern Lower Mi
while the feature tied to the more intense convection over cntl Lake
Mi is heading toward Central Lower Mi. There has been some degree of
warming of the cloud tops as the better instability reservoir
remains south and west of these storms. However, very steep mid level
lapse rates across Lower Mi (confirmed by the 00Z DTX sounding) and
ongoing low level moisture advection from the southwest should
sustain these showers/storms to some degree as they move to the east.
Given the latest radar trends and considering where the better
forcing looks to align, convection will be more widespread to the
north of the I-69 corridor.

The low level jet will really ramp up overnight, adding additional
moisture transport into the western Great Lakes. The moisture
convergence will be focused across Wisconsin into wrn and nrn Lower
Mi. Additional convective development upstream later tonight is
likely to support additional showers/thunderstorms (again primarily
across the north). For these reason, an update will be issued to
increase convective coverage across mainly the northern half of the
forecast area.

In light of the degree of elevated instability, still can not rule
out some isolated severe storms. So far, the storms upstream have
been prolific lightning producers. Some intense rainfall rates will
also occur with the storms.

PREV DISCUSSION...
Issued at 244 PM EDT Sun Aug 26 2018

DISCUSSION...

Warm and muggy airmass will accompany generally quiet conditions
through the week, excepting the typical pervasive t-storm
opportunity. Mid 70s dewpoints are in place from the Gulf Coast to
the southern Michigan border, a chunk of this real estate already
covered by heat headlines where a seasonably warm airmass
characterized by 850mb temps in the low 20sC is already in place.
Locally, temps are catching up after some delay due to this
morning's well-advertised extensive boundary layer stratus. Muggy
conditions will, however, be universal and humidity will slowly
increase tonight due to advection within southwest flow.

Broad southerly flow regime across the central CONUS is a
consequence of extensive western US height falls, which are forecast
so slowly evolve through mid-week, contributing to rather flat
ridging locally and a tendency for veering low and mid-level wind
profile with time. Developing enhanced mid-level forcing and
momentum corridor is currently supporting showers over the Lower
Missouri Valley. This activity will lift into the western Great
Lakes after 00z, potentially consolidating in some fashion with
activity emanating out of the northern Great Plains. Bulk of the
action will remain well north and west of the area. However,
increasing isentropic ascent prior to the exit of better H7-H5 lapse
rates will potentially support a window for transient showers/t-
storms over the area 06z-12z. Elevated in nature, the primary threat
will simply be marginally severe hail, greater potential limited by
lack of shear (except near the Saginaw Valley) and stronger forcing.
Opted to highlight a marginal risk for 1" hail late tonight over the
area.

Generally a point of uncertainty, upstream obs offer high confidence
in high dewpoints to start the day Monday as any showers or
thunderstorms exit north and east. Diurnal weakening of the LLJ will
ensure steady waning trend for any lingering action over the far
northern CWA. Clearing skies will provide an opportunity to
capitalize on 850mb around 20C. Lack of forcing for descent to
maintain much in the way of a subsidence inversion suggest a typical
scenario in which temperature increases due to mixing are incurred
at the expense of dewpoint. Current forecast takes a stab at
synchronizing the two variables and gives a heat index generally in
the mid to upper 90s, touching 100 degrees in the city. At the
least, a marginal heat advisory may be in play for the Metro Area.
Tuesday will be no different, with some adjustments needed to the 2m
fields due to Monday night convective trends. Once again, this
activity will focus north and west of the area with a modest, low-
end type of severe risk during the diurnal minimum.

A baroclinic zone and high moisture gradient set up across the
northern lower Michigan will bring widespread rain and thunderstorms
chances extending down into southeast Michigan throughout Thursday
morning and afternoon. A strong cold front will then bring continued
rain and thunderstorm chances late Wednesday into early Thursday,
with upper-level forcing enhanced by right entrance dynamics of an
exiting jet streak. A dry and much cooler air mass will then filter
in behind the cold front Thursday into the end of next week as
daytime highs drop into the mid to upper-70s for both Thursday and
Friday, with associated dew points in the mid to upper-50s.

A warm front is then forecasted to push into SE MI late Friday into
early Saturday as h850 temperatures rise from an average of 12C up
to 16C. Daytime temperatures in turn will rise back into the low to
mid-80s with dew points returning into the mid to upper-60s. Pop-up
showers and thunderstorms will be possible during day light hours on
Saturday and again Sunday as the unstable air mass settles back over
MI.

MARINE...

Weak high pressure will settle southeast of the area late today with
dry weather and light southwest flow persisting on its periphery. A
thunderstorm complex will likely encroach on the area late tonight
and impact portions of Lake Huron. Fresh southwest flow with gusts
of 20 to perhaps 25 knots will then develop on Monday and continue
into Tuesday in response to deepening low pressure that will track
northeast across Lake Superior. Another low pressure system will
track northeast across the Great Lakes Tuesday into Wednesday and
drag a cold front across the region. Showers and thunderstorms will
accompany the cold front passage with moderate northwest flow
developing in its wake for the mid to late week.

HYDROLOGY...

While scattered showers or thunderstorms will be possible later
today into tonight, any heavy rainfall will remain very spotty in
nature. The better chance for widespread heavy rain will hold off
until late Sunday night into Monday as the potential for a more
significant thunderstorm complex increases as a shortwave lifts
through the upper midwest and western Great Lakes. Even if this
system materializes, flooding concerns will be minimal.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...NONE.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&

AVIATION.....SC
UPDATE.......SC
DISCUSSION...JVC/AM
MARINE.......DG
HYDROLOGY....DG

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Aug 26, 11:01 AM EDT, 13 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
1101 AM EDT Sun Aug 26 2018

MIZ047>049-053>055-060>063-068>070-075-076-082-083-271515-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
1101 AM EDT Sun Aug 26 2018

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...Today and Tonight

There is a chance of thunderstorms tonight. There is a marginal risk
that these storms will be severe. The primary risk will be marginally
severe hail up to 1 inch in diameter, the greatest risk residing
north of the 59 corridor. Storm motion will be southwest to northeast
at 30 mph.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The heat index is forecast to approach 100 degrees on Monday and
Tuesday. A heat advisory may be needed.

There is a chance of thunderstorms Monday night through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-271515-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
1101 AM EDT Sun Aug 26 2018

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...Today and Tonight

There is a chance of thunderstorms tonight. There is a marginal risk
that these storms will be severe. The primary risk will be hail up to
1 inch in diameter, the greatest risk residing north of the 59
corridor. Storm motion will be southwest to northeast at 30 mph.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The heat index is forecast to approach 100 degrees on Monday and
Tuesday. A heat advisory may be needed.

There is a chance of thunderstorms Monday night through Wednesday.
.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

In the hours before

Special weather statement, Aug 26, 11:12 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
1112 PM EDT SUN AUG 26 2018

MIZ047-048-053-060-270445-
Bay-Shiawassee-Saginaw-Midland-
1112 PM EDT SUN AUG 26 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BAY...SAGINAW...
NORTHWESTERN SHIAWASSEE AND MIDLAND COUNTIES...

At 1111 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Oil City to near Kentwood. Movement
was east at 40 mph.

Winds in excess of 30 mph are possible with these storms.

These storms will be near...
  Oil City around 1120 PM EDT.
  Sanford around 1135 PM EDT.
  Midland and Freeland around 1150 PM EDT.
  Auburn around 1155 PM EDT.
  Kawkawlin around 1205 AM EDT.
  Bay City around 1210 AM EDT.
  Essexville around 1215 AM EDT.
  Munger around 1220 AM EDT.

Other locations impacted by these storms include Brant, Nelson,
Carrollton, Garfield, Fenmore, Crump, Buena Vista Township,
Poseyville, Willard and Indiantown.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4378 8461 4379 8394 4375 8396 4367 8391
      4362 8374 4360 8370 4355 8370 4284 8436
      4347 8437 4347 8461
TIME...MOT...LOC 0311Z 274DEG 35KT 4365 8467 4283 8561

SC
Special weather statement, Aug 26, 11:58 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
1158 PM EDT SUN AUG 26 2018

MIZ047-048-053-270500-
Bay MI-Saginaw MI-Midland MI-
1158 PM EDT SUN AUG 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BAY...SAGINAW AND
SOUTHEASTERN MIDLAND COUNTIES UNTIL 100 AM EDT...

At 1158 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Sanford to near Marion Springs. Movement was
east at 35 mph.

Wind gusts up to 50 mph will be possible with these storms.

Strong thunderstorms will be near...
  Midland around 1210 AM EDT.
  Auburn and St. Charles around 1220 AM EDT.
  Saginaw and Bridgeport around 1240 AM EDT.
  Frankenmuth around 1255 AM EDT.

Other locations impacted by these storms include Brant, Nelson,
Carrollton, Garfield, Arthur, Fenmore, Burt, Gera, Buena Vista
Township and Poseyville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4374 8442 4358 8370 4322 8370 4322 8393
      4313 8393 4313 8436 4346 8436 4346 8437
      4347 8437 4347 8441
TIME...MOT...LOC 0358Z 260DEG 30KT 4369 8433 4330 8437

SC
Local storm report, Aug 27, 12:52 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1252 AM EDT MON AUG 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     TSTM WND GST     9 NW SAGINAW            43.51N 84.08W
08/27/2018  M48 MPH          SAGINAW            MI   ASOS

            KMBS ASOS REPORTED A MEASURED THUNDERSTORM WIND GUST OF
            48 MPH, WHICH WAS SUSTAINED FOR 11 MINUTES.

&&

IRL
Local storm report, Aug 27, 12:55 AM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1255 AM EDT MON AUG 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 AM     TSTM WND GST     4 ENE SAGINAW           43.43N 83.86W
08/27/2018  M56 MPH          SAGINAW            MI   AWOS

&&

IRL

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 11:12 PM EDTSpecial Weather StatementDTXBay, Midland, Saginaw93 min
Aug 26, 11:58 PM EDTSpecial Weather StatementDTXMidland, Saginaw62 min
Aug 27, 12:13 AM EDTSevere Thunderstorm WarningDTXSaginaw, Shiawassee47 min
Aug 27, 12:21 AM EDTSpecial Marine WarningDTX84 min
Aug 27, 12:31 AM EDTSevere Thunderstorm WarningDTXGenesee, Saginaw, Tuscola44 min
Aug 27, 1:23 AM EDTSpecial Weather StatementDTXLapeer, Sanilac67 min
Aug 27, 1:44 AM EDTSpecial Weather StatementDTXGenesee61 min
Aug 27, 1:50 AM EDTSpecial Marine WarningDTX76 min
Aug 27, 2:12 AM EDTSpecial Weather StatementDTXSaint Clair, Sanilac48 min
Aug 27, 2:44 AM EDTSpecial Weather StatementDTXSaint Clair61 min
Aug 27, 3:59 AM EDTFlood WatchDTXBay, Genesee, Midland, Saginaw, Shiawassee6 hr
Aug 27, 4:02 AM EDTHeat AdvisoryDTXMacomb, Oakland, Wayne40 hr
Aug 27, 7:37 AM EDTSpecial Weather StatementDTXBay, Saginaw23 min
Aug 27, 4:11 PM EDTSpecial Weather StatementDTXHuron64 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.